Texas, 2011

Wildfire in Texas, June 4 to 6, 2011

June 4 to 6, 2011 · NWS LCH · 1 event in 1 county or zone

Extreme to exceptional drought conditions contributed to a wildfire in Hardin County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Extreme to exceptional drought conditions contributed to a wildfire in Hardin County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 11:34 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 4, 11:34 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1234 PM CDT SAT JUN 4 2011

.DISCUSSION...
CONCERNING THE 04/18Z TAF ISSUANCE.

&&

.AVIATION...
INFLUENCE OF UPPER LEVEL RIDGE ALOFT AND SURFACE HIGH PRESSURE CONTINUES
ACROSS THE FORECAST AREA. DRY AIR IN THE MID AND UPPER LEVELS HAS
PRECLUDED ANY SIGNIFICANT CU DEVELOPMENT SO FAR WITH LIGHT AND
VARIABLE WINDS. VFR CONDITIONS ARE EXPECTED THROUGH THE REMAINDER
OF THE AFTERNOON. GUIDANCE IS HINTING AT A LATE IN THE DAY
SEABREEZE DEVELOPING...WHICH COINCIDES WITH MAX DAYTIME HEATING.
THEREFORE...STILL SLIGHT CHANCE OF SOME ISOLATED CONVECTION NEAR
SOUTHERN LOUISIANA TAF SITES AFTER 04/23Z. WILL MENTION CB IN THE
CLOUD GROUP TO COVER THIS. ANY CONVECTION THAT MAY FORM SHOULD
DISSIPATE WITH THE LOSS OF DAYTIME HEATING BY MID EVENING.

AGAIN MAY SEE SOME MINOR VISIBILITY RESTRICTIONS OVERNIGHT NEAR
SUNRISE AT KLCH/KLFT/KARA DUE TO LIGHT PATCHY FOG.

RUA

&&

.PREV DISCUSSION... /ISSUED 1134 AM CDT SAT JUN 4 2011/

DISCUSSION...
SFC ANALYSIS SHOWS WEAK HIGH OVER THE REGION...LEADING TO LIGHT NE
TO VARIABLE WINDS OVER THE REGION. FURTHER ALOFT...THE RIDGE
CONTINUES OVER MUCH OF THE SE WITH THE CENTER OVER MS/AL THIS
MORNING. FOR OUR REGION...TEMPS ALREADY IN THE UPPER 80S/LOWER
90S...EXPECTED TO REACH THE MID/UPPER 90S BY AFTERNOON'S END. ANY ISO
TSRA THAT DEVELOPS WILL BE MID/LATE AFTERNOON NEAR CONVECTIVE MAX
TEMPERATURE. CURRENT FORECAST LOOKS GOOD...WITH NO UPDATES
PLANNED AT THIS TIME.

DML

PREV DISCUSSION... /ISSUED 524 AM CDT SAT JUN 4 2011/

DISCUSSION...
LATEST UPPER AIR ANALYSIS/WATER VAPOR SATELLITE IMAGERY SHOWED
BLOCKING MID/UPPER LEVEL RIDGE CENTERED OVER THE MID/LOWER MS
RIVER VALLEY. EMBEDDED WITHIN THE RIDGE IS A SUBTLE VORT MAX OVER
ROUGHLY CENTRAL GA.

THE SFC PATTERN IS GENERALLY NON-DESCRIPT...WITH BROAD HIGH
PRESSURE CENTERED OVER THE SE CONUS...THOUGH THERE IS A WEAK AREA
OF LOW PRESSURE OVER THE SOUTHERN AL/GA BORDER...WITH A WEAK
CONVERGENT BOUNDARY EXTENDING WWD FROM THE LOW ACROSS SRN AL/MS
AND INTO CENTRAL LA.

ANOTHER IN A SERIES OF SEEMINGLY ENDLESS HOT DAYS IS ON TAP FOR
TODAY...WITH AFTERNOON HIGHS EXPECTED TO CLIMB INTO THE MID TO
UPPER 90S ONCE AGAIN. WHAT WILL BE DIFFERENT IS A BETTER CHANCE OF
SHOWERS AND THUNDERSTORMS...RELATIVELY SPEAKING...THAN YESTERDAY.

THE AFOREMENTIONED SFC LOW AND ASSOCIATED BOUNDARY IS PROGGED TO
RETROGRADE TWD THE WSW IN TANDEM WITH THE SUBTLE UPPER LEVEL
DISTURBANCE. IN CONJUNCTION WITH INSTABILITY CREATED BY DAYTIME
HEATING...CAPE AROUND 2K J/KG...WITH LITTLE TO NO CIN...ALONG WITH
ENHANCED CONVERGENCE PROVIDED BY THE SEA BREEZE...THIS SHOULD PROVE
SUFFICIENT TO INITIATE AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS
BY MID/LATE AFTERNOON. FORECAST SOUNDINGS DEPICT A CLASSIC INVERTED-V
SIGNATURE...INDICATIVE OF DAMAGING WIND POTENTIAL...WHILE WBZ HEIGHTS
ARE NEAR THE UPPER END OF THE RANGE SUPPORTIVE OF LARGE HAIL REACHING
THE SFC. SPC HAS THE AREA OUTLINED IN A 5 PERCENT PROB FOR DAMAGING
WINDS...AND CONCUR THAT THIS IS THE PRIMARY THREAT FROM ANY ISOLATED
STRONG/SEVERE THUNDERSTORM. ANY AFTERNOON CONVECTION WILL LIKELY
CONTINUE INTO THE EVENING HOURS...BEFORE DISSIPATING AROUND/SHORTLY
AFTER MIDNIGHT.

BEYOND TODAY...THE MID/UPPER RIDGE IS FORECAST TO RETROGRADE TWD
THE ARKLATEX AND WEAKEN THROUGH MONDAY...THEN BUILD EAST OVER THE
CENTRAL GULF COAST STATES BY MID WEEK. FOR SUNDAY AND MONDAY...THIS
WILL YIELD AFTERNOON HIGHS A LITTLE WARMER THAN TODAY...WITH A
CONTINUED SMALL CHANCE OF RAIN AS THE WEAK BOUNDARY REMAINS IN THE
AREA AND ADDITIONAL UPPER LEVEL IMPULSES TRANSLATE THROUGH THE
EASTERLY FLOW UNDERNEATH THE RIDGE. IN THE MEDIUM TO EXTENDED
PERIODS...A MORE PREVALENT SOUTHERLY FLOW OFF THE GULF IS FORECAST
TO MODERATE AFTERNOON HIGHS TO THE LOW/MID 90S.

MARINE...
GENERALLY LIGHT AND VARIABLE WINDS EXPECTED THROUGH THE WEEKEND
AS HIGH PRESSURE AT THE SURFACE MEANDERS ACROSS THE REGION.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE NEXT SEVERAL
DAYS AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES TRACK WEST
ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  97  73  99  74  98 /  20  20  20  20  20
KBPT  95  73  96  74  96 /  20  20  20  20  20
KAEX  98  71  98  71  98 /  20  20  20  20  20
KLFT  97  74  98  74  97 /  20  20  20  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 4, 5:05 AM CST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
605 AM CDT SAT JUN 4 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-051115-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
605 AM CDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.

NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. COMBINED
WITH THE HUMIDITY...APPARENT TEMPERATURES WILL BE NEAR 100 DEGREES
DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION
WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS.

ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.
BURN BANS ARE IN EFFECT FOR THE ENTIRE OUTLOOK AREA.

BACKWATER FLOODING WILL CONTINUE ACROSS EASTERN UPPER SAINT MARTIN
PARISH AS A RESULT OF RELEASES FROM THE MORGANZA SPILLWAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.

WITH THE ABSENCE OF ANY MEANINGFUL AREAWIDE RAINFALL...ELEVATED
FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-051115-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
605 AM CDT SAT JUN 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT. ALTHOUGH THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW...AN ISOLATED STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE. STRONG DOWNBURST WINDS WOULD BE THE
PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY
THROUGH WEDNESDAY. AT THIS TIME...THE OVERALL PROBABILITY OF
SEVERE WEATHER IS VERY LOW. HOWEVER...THE RISK OF AN ISOLATED
STRONG TO SEVERE THUNDERSTORM PRODUCING STRONG DOWNBURST WINDS
WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Hardin

When
June 4, 3:00 PM CST to June 6, 12:00 PM CST
Where
Hardin forecast zone
Reported by
Park/Forest Service
Coordinates
30.332, -94.390 (the zone’s center; the record gives no point)

Over 910 acres were burned four miles south of Kountze, TX. No losses were reported, but 24 homes had to be evacuated for precautionary measures.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327550.